| Model Number |
Lighthandle Cover |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/28/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Cardinal health medical products & services is the distributor of the lb51 light handle covers subject of the reported event.Cardinal health documentation has indicated that they utilized the steris lb55 packaging tray in the surgical pack associated with this complaint.This is not the packaging tray product recommended by steris for this application.Steris recommends the use of the lb52 packaging tray to maintain the shape of the bezel bowl during sterilization and the packaging process.Should steris's recommendations not be followed, deformation can result, leading to an unusable and/or contaminated product.The instructions for use states, "please note that bowl deformation may result in inadvertent contamination of the light handle cover.Steris recommends the use of a packaging tray (example shown at left) to maintain the shape of the bezel bowl during sterilization and the packaging process.The packaging tray is available for purchase from steris as equipment number lb52.".Cardinal health was counseled on the proper packaging protocols, specifically the use of the recommended packaging tray associated with the lb51 light handle covers.No additional issues have been reported.
Event or Problem Description
The user facility reported that they are receiving "misshaped" lb51 light handle covers that do not fit properly on the surgical lights causing them to fall into the sterile field.User facility personnel removed and replaced the fallen covers and reestablished the sterile field resulting in a procedure delay.No report of injury.